MAUDE Adverse Event Report: GYRUS ACMI, INC. REPAIR SCOPE AUTOCLAVABLE; RIGID ENDOSCOPE TELESCOPE

GYRUS ACMI, INC. REPAIR SCOPE AUTOCLAVABLE; RIGID ENDOSCOPE TELESCOPE
Model Number REXM3-30A
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for inspection, and the tip of the scope was found to be burnt and deformed; however, the sharpness of the tip was not specifically noted.Based on the investigation, it is likely that the observed damage on the distal end resulted from improper handling of the device.However, the root cause of the complaint could not be conclusively determined.A device history review revealed no issues that could have caused or contributed to the reported issue.This issue is addressed in the instructions for use (ifu), instructions for use_ 99-1080_bg: "study this manual and other labeling thoroughly for safe handling and storage.Misuse of instruments can cause injury to the patient and could have an adverse effect on the procedure being performed.Do not drop instruments or allow them to be struck by other objects;" "keep the distal tip of any electrode, probe, laser fiber, or other ancillary device in the field of view at all times when active" (page 4).Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
It was reported that the distal end of the rigid scope had burn damage and was sharp.This issue was found during reprocessing.There was no patient involved and there were no reports of patient harm.

Brand Name
REPAIR SCOPE AUTOCLAVABLE
Common Device Name
RIGID ENDOSCOPE TELESCOPE
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19509716
Report Number3011050570-2024-00223
Device Sequence Number11614191
Product Code HIH
UDI-Device Identifier00821925007802
UDI-Public00821925007802
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREXM3-30A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Initial Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown